MAUDE Adverse Event Report: HOLOGIC, INC AFFIRM PRONE BIOPSY SYSTEM; SYSTEM, X-RAY, MAMMOGRAPHIC

HOLOGIC, INC AFFIRM PRONE BIOPSY SYSTEM; SYSTEM, X-RAY, MAMMOGRAPHIC
Model Number PBX-SYS-AFFIRM-3D
Medical Device Problem Codes Unintended System Motion (1430); Failure to Obtain Sample (2533)
Health Effect - Clinical Codes Unspecified Tissue Injury (4559); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/11/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that on (b)(6) 2025, during an affirm prone biopsy procedure, the stage arm and needle began to move freely while the needle was inside the patient's breast.A field engineer examined the equipment but was unable to replicate the issue.The field engineer performed system calibrations and confirmed that the system is functioning according to manufacturer specifications.The patient procedure was aborted.
 
Additional Manufacturer Narrative
On (b)(6) 2025, an incident was reported during a biopsy procedure while using the affirm prone biopsy system.Customer reported that, while performing a biopsy procedure on a patient and moving the c-arm to -15 degree to take the first stereo image, it was observed that the stage arm and the needle positioned inside of the breast were moving in a horizontal plane.Customer reported that error messages were displayed on the system.The biopsy procedure was aborted, and the patient was rescheduled.To troubleshoot, the customer then cleared the error and performed a successful test exposure without the patient.On march 20th, 2025, our hologic field engineer went on site to examine the system.It was confirmed that the stage arm was not properly locked after error messages were displayed on the system resulting in an unintended movement of the stage arm allowing the needle to move in the breast.The field service engineer performed the system hardware calibrations.Customer confirmed that the unintended movement of the needle caused tissue damage to the patient¿s breast.The system was not returned from the field; however, system logs were reviewed.Root cause is unknown, but probable cause is while performing the tube head alignment following the error the operator perceived the shakiness of the alignment motion in a way that they thought the stage arm was also moving as well.In conclusion, there is no indication in the system log files that the stage arm was unlocked or pushed out of detent during an exposure or as the result of the operator bumping the system.Root cause cannot be determined but the probable cause is that the operator perceived stage arm motion during the operator-initiated tube arm motor alignment.The system then correctly gave an error message that the stage arm should not be moved while the biopsy device is in place.The stage arm showed no indication of movement in the log files until the customer requested the stage arm be unlocked.No update to the risk file is required and the risk remains acceptable.This complaint cannot be confirmed.A capa is not required, and future events will be monitored and trended.Complaint confirmed: no.Device history record (dhr) review: udi: (b)(4).Dhr was reviewed, and no discrepancies were noted.

Brand Name
AFFIRM PRONE BIOPSY SYSTEM
Common Device Name
SYSTEM, X-RAY, MAMMOGRAPHIC
Manufacturer (Section D)
HOLOGIC, INC
36 & 37 apple ridge road
danbury CT 06810
Manufacturer (Section G)
HOLOGIC, INC
36 & 37 apple ridge road
danbury CT 06810
Manufacturer Contact
dara smithers
600 technology drive
newark, DE 19702
MDR Report Key21852193
Report Number1220984-2025-00046
Device Sequence Number18168192
Product Code IZH
UDI-Device Identifier15420045506510
UDI-Public(01)15420045506510(11)230804
Combination Product (Y/N)N
PMA/510(K) Number
K153486
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPBX-SYS-AFFIRM-3D
Device Catalogue NumberPBX-SYS-AFFIRM-3D
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/20/2025
Supplement Date Received by Manufacturer06/04/2025
Initial Report FDA Received Date04/16/2025
Supplement Report FDA Received Date06/30/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/04/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown